Home » Frequently asked Questions on Health » Are anti-hypertensives the cause of my low libido?

Are anti-hypertensives the cause of my low libido?

Q: I have high diastolic pressure. I was put on Amlopress, the pressure was controlled but due to the low pulse rate, Amlopress AT-25 was started. After a year of regular exercise, the pressure got lower to 100-70. So the dose was further halved. I am now facing low libido and red spots on the feet and legs, especially after long walks. Should the beta blocker be eliminated completely or Amlopress has to be eliminated?

A:In the absence of full history, I am unable to understand as to why you were prescribed a combination medicine of two drugs; Amlopress AT contains amlodipine and atenolol. Was a single drug such as amlodipine alone tried in usual dose before adding atenolol? The problem in the treatment of hypertension in sexually active males is that high BP itself causes impotence which gets worse with too many medicines since these drugs also independently can cause erectile dysfunction as well as other side effects. Your blood pressure gets even lower than normal with current medication. I suggest that only amlodipine 5mg once daily should be taken and BP monitored. If it remains in the 130/86 range, there is no need to take two medicines. Reduction of medicines will hopefully take care of your problem but you must continue with exercise such as brisk walk for 45 minutes daily to cover no less than 4.5 km and restriction on salt intake.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------